Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Elko, NV

July 20, 20256 counties in Nevada

NWS Elko, NV issued this red flag warning at Jul 20, 2025, 9:09 AM PDT for 6 counties in Nevada. It took effect at Jul 21, 2025, 11:00 AM PDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 20, 2025, 9:09 AM PDT (16:09 UTC)
In effect from
Jul 21, 2025, 11:00 AM PDT
Expired
Jul 21, 2025, 10:00 PM PDT
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 9:37 PM PDTNON-TSTM WND GST 634 S Lamance Creek Snote, NVStation (MORN2) Morey Creek, Elevation 5500 ft.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 4.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3273 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS85 KLKN 201609
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
909 AM PDT Sun Jul 20 2025

NVZ424-425-427-437-438-469-470-211600-
/O.UPG.KLKN.FW.A.0005.250721T1800Z-250722T0500Z/
/O.NEW.KLKN.FW.W.0009.250721T1800Z-250722T0500Z/
Southeastern Humboldt County and northern Lander County-
White Pine and Northeast Nye Counties-Central Nevada-Toiyabe-
Humboldt County-Quinn-
W Elko County, N Eureka and Lander Counties N of I80-
Central Elko County-Eastern Elko County-
909 AM PDT Sun Jul 20 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424,
425, 427, 437, 438, 469, AND 470...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 10 PM PDT Monday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zone 424 Southeastern Humboldt 
  County and northern Lander County, Fire Weather Zone 425 White 
  Pine and Northeast Nye Counties, Fire Weather Zone 427 Central 
  Nevada-Toiyabe, Fire Weather Zone 437 Humboldt County-Quinn, 
  Fire Weather Zone 438 W Elko County, N Eureka and Lander 
  Counties N of I80, Fire Weather Zone 469 Central Elko County 
  and Fire Weather Zone 470 Eastern Elko County.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low relative 
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
628 
WWUS85 KLKN 210732
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1232 AM PDT Mon Jul 21 2025

NVZ424-425-427-437-438-469-470-211800-
/O.CON.KLKN.FW.W.0009.250721T1800Z-250722T0500Z/
Southeastern Humboldt County and northern Lander County-
White Pine and Northeast Nye Counties-Central Nevada-Toiyabe-
Humboldt County-Quinn-
W Elko County, N Eureka and Lander Counties N of I80-
Central Elko County-Eastern Elko County-
1232 AM PDT Mon Jul 21 2025

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE 
HUMIDITY VALUES FOR FIRE WEATHER ZONES 424, 425, 427, 437, 438, 
469, AND 470...

* Affected Area...Fire Weather Zone 424 Southeastern Humboldt 
  County and northern Lander County, Fire Weather Zone 425 White 
  Pine and Northeast Nye Counties, Fire Weather Zone 427 Central 
  Nevada-Toiyabe, Fire Weather Zone 437 Humboldt County-Quinn, 
  Fire Weather Zone 438 W Elko County, N Eureka and Lander 
  Counties N of I80, Fire Weather Zone 469 Central Elko County 
  and Fire Weather Zone 470 Eastern Elko County.

* Winds...Southwest near 20 mph, with gusts near 35 mph. 

* Relative Humidity...As low as 7 percent.

* Impacts...The combination of gusty winds and low relative 
  humidity values will create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong 
winds, low relative humidity values, and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

BS
254 
WWUS85 KLKN 220437
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
937 PM PDT Mon Jul 21 2025

NVZ424-425-427-437-438-469-470-220545-
/O.EXP.KLKN.FW.W.0009.000000T0000Z-250722T0500Z/
Southeastern Humboldt County and northern Lander County-
White Pine and Northeast Nye Counties-Central Nevada-Toiyabe-
Humboldt County-Quinn-
W Elko County, N Eureka and Lander Counties N of I80-
Central Elko County-Eastern Elko County-
937 PM PDT Mon Jul 21 2025

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR  
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424, 
425, 427, 437, 438, 469, AND 470...

Gusty winds are diminishing late this evening, while at the same
time relative humidities are rising above 15 percent. As such, the
Red Flag Warning will be allowed to expire at 10 PM PDT this 
evening. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 20, 12:40 AM PDT, 8 hours 29 minutes earlier. Its key messages:

  • Updated at 1240 AM PDT Sun Jul 20 2025 * Elevated fire weather conditions in most of Northern and Central Nevada this afternoon and this evening * Isolated dry thunderstorms in Southeastern Elko and White Pine Counties this afternoon into this evening * Fire Weather Watch for the majority of Northern and Central Nevada Monday afternoon and Monday evening * Downward temperature trend Monday and Tuesday
Area forecast discussion, Jul 20, 12:40 AM PDT, 8 hours 29 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1240 AM PDT Sun Jul 20 2025

.KEY MESSAGES...

Updated at 1240 AM PDT Sun Jul 20 2025

* Elevated fire weather conditions in most of Northern and Central
  Nevada this afternoon and this evening

* Isolated dry thunderstorms in Southeastern Elko and White Pine
  Counties this afternoon into this evening

* Fire Weather Watch for the majority of Northern and Central
  Nevada Monday afternoon and Monday evening

* Downward temperature trend Monday and Tuesday

&&

.DISCUSSION...
(Today through next Sunday)
Updated at 1240 AM PDT Sun Jul 20 2025

WEATHER PATTERN OVERVIEW: An upper-level area of low pressure will
be centered over Southwestern Canada today. Isolated dry
thunderstorms are expected in Southeastern Elko and White Pine
Counties this afternoon into this evening. A few of these
thunderstorms could be strong. The primary thunderstorm hazards
will be wind gusts near 45 mph and dangerous cloud to ground
lightning strikes. High temperatures throughout Northern and
Central Nevada this afternoon will be near seasonal values.

The cyclone aloft over Southwestern Canada will drop southward
into the Pacific Northwest tonight. This upper-level area of low
pressure will remain over the Pacific Northwest Monday, before
lifting northward Tuesday. Southwest wind gusts near 35 mph are
anticipated in most of Northern and Central Nevada Monday
afternoon and Monday evening. Blowing dust will reduce
visibilities at times. A downward temperature trend is expected
Monday and Tuesday. By Tuesday afternoon, maximum temperatures
across Northern and Central Nevada will be around five degrees
below normal for this time of year. A ridge of high pressure will
build northwestward across Northern Nevada Wednesday through
Friday. An Eastern Pacific trough of low pressure should remain
just off the coast of California next weekend.

FORECAST CONFIDENCE & DEVIATIONS: Moderate forecast confidence
regarding elevated fire weather conditions in the majority of
Northern and Central Nevada this afternoon and this evening.
Moderate forecast confidence in the development of isolated dry
thunderstorms in Southeastern Elko and White Pine Counties this
afternoon into this evening. High forecast confidence regarding
the Fire Weather Watch for most of Northern and Central Nevada
Monday afternoon and Monday evening. High forecast confidence in a
downward temperature trend Monday and Tuesday. No deviations from
the NBM model output.

&&

.AVIATION...
(06Z TAFS)

VFR conditions are anticipated at all terminals through Sunday
evening with no precipitation expected. Gusty winds are expected
at all terminals Sunday. Wind gusts of near 22KTs will begin by
midday for KTPH and KELY, and by mid afternoon for KWMC, KBAM,
KEKO, and KENV.

AMD NOT SKED at KWMC due to unstable communications.

&&

.FIRE WEATHER...
Elevated fire weather conditions are expected in most of Northern
and Central Nevada this afternoon and this evening due to
southwest wind gusts near 25 mph and minimum relative humidity
values as low as 8 percent. Isolated dry thunderstorms should
develop in Southeastern Elko and White Pine Counties this
afternoon into this evening. A few of these thunderstorms may be
strong. The primary thunderstorm hazard will be erratic wind gusts
near 45 mph and dangerous cloud to ground lightning strikes. A
Fire Weather Watch is in effect for the majority of Northern and
Central Nevada Monday afternoon and Monday evening due to
southwest wind gusts near 35 mph and minimum relative humidity
values as low as 7 percent.

&&

.LKN Watches/Warnings/Advisories...
Fire Weather Watch from Monday morning through Monday evening
NVZ424-425-427-437-438-469-470.

&&

DISCUSSION...87
AVIATION...99
FIRE WEATHER...87

Nearby

Red Flag Warnings in Nevada, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.